Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 335, NWS Shreveport, LA

December 25, 20125 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 25, 2012, 12:02 PM CST for 5 parishes in Louisiana. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2012, 12:02 PM CST (18:02 UTC)
Expired
Dec 25, 2012, 1:00 PM CST
In force
58 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 25, 12:12 PM CSTTSTM WND DMG12 Wnw Dodson, LATREE DOWN ON HWY 501 NEAR MILL COMMUNITY
Dec 25, 12:15 PM CSTTSTM WND DMGDodson, LATREES AND POWERLINES DOWN ALONG HWY 126

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 9:02 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS54 KSHV 251802
SVRSHV
LAC013-043-049-069-127-251900-
/O.NEW.KSHV.SV.W.0335.121225T1802Z-121225T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF JONESBORO...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...
  SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  EASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

* UNTIL 100 PM CST

* AT 1200 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM SOUTH OF BIENVILLE...TO WEST OF WINNFIELD...TO NEAR 
  AND SOUTH OF NATCHITOCHES...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COLFAX...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3147 9221 3138 9266 3140 9270 3151 9272
      3134 9295 3136 9318 3166 9301 3193 9292
      3231 9298 3231 9231 3189 9231 3179 9237
      3176 9234 3170 9237 3169 9235 3161 9238
      3159 9230 3158 9232 3150 9228 3147 9220
TIME...MOT...LOC 1800Z 269DEG 38KT 3214 9287 3193 9281
          3167 9289 3142 9303 3124 9319

$$

13
2 follow-up statements
323 
WWUS54 KSHV 251818
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 PM CST TUE DEC 25 2012

LAC013-251826-
/O.CAN.KSHV.SV.W.0335.000000T0000Z-121225T1900Z/
BIENVILLE LA-
1218 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE PARISH IS
CANCELLED...

LAT...LON 3147 9220 3138 9266 3140 9270 3151 9272
      3134 9295 3136 9318 3192 9284 3230 9277
      3231 9232 3189 9231 3179 9237 3176 9234
      3170 9237 3169 9235 3161 9238 3159 9230
      3158 9232 3149 9227
TIME...MOT...LOC 1816Z 269DEG 38KT 3231 9267 3211 9257
          3186 9266 3167 9274 3138 9287 3124 9299

$$

LAC043-049-069-127-251900-
/O.CON.KSHV.SV.W.0335.000000T0000Z-121225T1900Z/
NATCHITOCHES LA-JACKSON LA-GRANT LA-WINN LA-
1218 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR WINN...GRANT...JACKSON AND NATCHITOCHES PARISHES...

AT 1216 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED FROM NEAR JONESBORO AND WINNFIELD...TO JUST EAST OF COLFAX 
TO NEAR MONTROSE. THIS LINE OF STORMS WAS MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK 
ROTATION WITHIN THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A 
TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

&&

LAT...LON 3147 9220 3138 9266 3140 9270 3151 9272
      3134 9295 3136 9318 3192 9284 3230 9277
      3231 9232 3189 9231 3179 9237 3176 9234
      3170 9237 3169 9235 3161 9238 3159 9230
      3158 9232 3149 9227
TIME...MOT...LOC 1816Z 269DEG 38KT 3231 9267 3211 9257
          3186 9266 3167 9274 3138 9287 3124 9299

$$

13
538 
WWUS54 KSHV 251835
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CST TUE DEC 25 2012

LAC043-049-069-127-251900-
/O.CON.KSHV.SV.W.0335.000000T0000Z-121225T1900Z/
NATCHITOCHES LA-JACKSON LA-GRANT LA-WINN LA-
1235 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR WINN...GRANT...JACKSON AND NATCHITOCHES PARISHES...

AT 1234 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NEAR CHATHAM AND EAST OF 
WINNFIELD...TO NEAR COLFAX LOUISIANA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
PRONG...BENTLEY...GEORGETOWN...POLLOCK AND FISHVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK 
ROTATION WITHIN THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A 
TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

&&

LAT...LON 3138 9266 3140 9270 3151 9272 3134 9295
      3135 9299 3171 9281 3190 9258 3230 9245
      3231 9232 3189 9231 3179 9237 3176 9234
      3170 9237 3169 9235 3161 9238 3159 9230
      3158 9232 3150 9228 3147 9222
TIME...MOT...LOC 1834Z 269DEG 38KT 3230 9232 3210 9234
          3185 9243 3167 9252 3138 9265 3124 9277

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 10:28 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Dec 25, 10:28 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CST TUE DEC 25 2012

.DISCUSSION...
QUITE A FEW UPDATES THIS MORNING. FIRST OF ALL...EXPANDED THE
WINTER STORM WARNING TO INCLUDE RED RIVER AND BOWIE COUNTIES IN NE
TX...AS WELL AS LITTLE RIVER...SEVIER...AND HOWARD COUNTIES IN SW
AR AS THE SHORT TERM PROGS ARE IN GOOD AGREEMENT WITH THE CENTER
OF THE 500MB LOW TRACKING A LITTLE FARTHER S ACROSS NNE TX LATER
THIS AFTERNOON/EVENING. COLD SUBFREEZING AIR WILL BEGIN TO SPILL
SE ACROSS SE OK/SW AR/EXTREME NE TX LATE THIS AFTERNOON...RESULTING
IN A QUICK CHANGEOVER OVER THESE AREAS. DID BEEF UP SNOWFALL
ACCUMULATIONS TO 4-6 INCHES OVER THE WARNING AREA...ALTHOUGH AREAS
OVER NRN MCCURTAIN COUNTY MAY SEE ACCUMULATIONS NEARING 8 INCHES.
ALSO EXPANDED THE WINTER WEATHER ADVISORY TO INCLUDE THE REMAINDER
OF THE SW AR COUNTIES EXCEPT UNION COUNTY...AS SNOWFALL
ACCUMULATIONS OF 1-3 INCHES ARE EXPECTED OVER THESE AREAS. MAY
HAVE TO EXPAND THE ADVISORY FARTHER S ACROSS NE TX AND UNION
COUNTY LATER THIS AFTERNOON...DEPENDING UPON THE SPEED OF THE
ARRIVAL OF THE SUBFREEZING TEMPS AS THE PRECIPITATION CHANGES
OVER.

ALSO ADDED SE OK/ADJACENT SW AR INTO THE LAKE WIND ADVISORY
TODAY...AS THE STRENGTHENING PRESSURE GRADIENT HAS RESULTED IN
CRITERIA BEING MET THIS MORNING.

REGARDING THE SVR THREAT...SVR WATCH #693 IS IN EFFECT UNTIL 22Z
FOR E TX/N LA ALONG/S OF I-20...AS WELL AS UNION COUNTY AR. MAIN
THREAT WILL BE HAIL FROM THESE ELEVATED STORMS ROOTED WELL N OF
THE WARM FRONT...WHICH EXTENDS ALONG A LFK...TO ACP...TO N OF A
BTR AND MCB LINE AS OF 16Z. GIVEN THE FARTHER S TRACK OF THE COLD
CORE LOW...THIS AND THE ONGOING CONVECTION SHOULD KEEP THE FRONT
FROM MOVING VERY FAR N INTO NCNTRL LA...WITH GOOD AGREEMENT
AMONGST THE PROGS OF NEAR A OCH...TO IER AND OLLA/COLUMBIA LINE BY
EARLY/MID AFTERNOON. THIS WOULD KEEP THE ISOLATED TORNADO/DAMAGING
WIND THREAT ALONG/S OF THE FRONT AS WELL...MAINLY ACROSS S LA/MS.

VERY LITTLE CHANGES NEEDED TO GOING POPS AND TEMPS...ALTHOUGH AN
ISOLATED FLASH FLOOD THREAT WILL BE POSSIBLE ACROSS DEEP E TX/NW
LA AS THE STRONGER STORMS HAVE TRAINED FOR A COUPLE OF HOURS OVER
THE SAME AREAS...RESULTING IN AMOUNTS OF 1-3 INCHES OVER THESE
AREAS SINCE EARLY THIS MORNING. BUT WITH DRY SLOTTING SPREADING E
BENEATH THE CLOSED 500MB LOW THIS AFTERNOON...THIS CONVECTION
SHOULD SPREAD ENE OVER AREAS THAT HAVE NOT SEEN AS MUCH
RAIN...AND CAN THUS TAKE THIS ADDITIONAL RAINFALL.

ENTIRE SUITE OF PRODUCTS...ADVISORIES...AND WARNING ARE NOW
AVAILABLE.

15

&&

.AVIATION...
A NEARLY STATIONARY FRONTAL SYSTEM THAT WILL EDGE NORTH TO NEAR A
KLFK TO KAEX LINE THIS AFTERNOON WILL CONTINUE TO CONTRIBUTE TO
WIDESPREAD SHOWERS AND THUNDERSTORMS. EXPECT PERIODS OF IFR CIGS AND
VSBYS DUE TO RAIN AND FOG AREA WIDE THROUGHOUT THE AFTERNOON INTO
THE EVENING. COLD AIR WILL BEGIN TO SPILL SOUTHWARD INTO THE REGION
LATE THIS AFTERNOON INTO THE EVENING...BRINGING IFR FLIGHT
CONDITIONS DUE TO SNOW...ACROSS SOUTHEAST OKLAHOMA AND ADJACENT
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. SURFACE WINDS WILL INCREASE
AS A PRESSURE GRADIENT TIGHTENS WITH SPEEDS BECOMING NORTHWEST 15 TO
25 KNOTS WITH HIGHER GUSTS AS THE COLDER AIR ARRIVES TONIGHT.
TSTMS TODAY WILL PRODUCE WIDESPREAD MODERATE TO SEVERE TURBULENCE
ACROSS THE REGION. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  29  41  26  49 / 100  50  10   0  10
MLU  57  33  41  25  51 / 100  50  10   0  10
DEQ  43  22  32  19  41 / 100  70  10   0  10
TXK  45  25  37  22  44 / 100  60  10   0  10
ELD  48  29  41  21  46 / 100  60  10   0  10
TYR  50  25  37  23  49 / 100  30  10   0  10
GGG  52  27  38  23  49 / 100  30  10   0  10
LFK  69  31  43  26  53 / 100  20  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059-070.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ARZ060-061-071>073.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: ARZ050-051-059.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: ARZ060-061-070>072.

LA...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001-002-010.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: LAZ003>006-011>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: TXZ096-097.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: TXZ108>112.

&&

15/14
Hazardous weather outlook, Dec 25, 11:39 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 AM CST TUE DEC 25 2012

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-
136>138-261200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1139 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG UPPER LEVEL STORM SYSTEM WILL PROGRESS EAST ACROSS NORTH
TEXAS THIS AFTERNOON AND ACROSS THE REGION THIS EVENING...WITH
AREAS OF RAIN GRADUALLY CHANGING OVER TO SNOW LATE THIS AFTERNOON
THROUGH THIS EVENING AS COLDER SUBFREEZING AIR BEGINS TO SPREAD
SOUTHEAST BEHIND THIS SYSTEM. SNOWFALL ACCUMULATIONS OF FOUR TO
SIX INCHES WILL BE POSSIBLE MAINLY NORTH OF A CLARKSVILLE AND NEW
BOSTON TEXAS...TO ASHDOWN AND NASHVILLE ARKANSAS LINE...WITH
ISOLATED AMOUNTS NEARING EIGHT INCHES POSSIBLE ACROSS NORTHERN
MCCURTAIN COUNTY OKLAHOMA. THE SNOW THAT DOES ACCUMULATE ON THE
ELEVATED SURFACES SUCH AS TREES AND POWER LINES MAY ALSO
CONTRIBUTE TO SPORADIC POWER OUTAGES...AS NORTH NORTHWEST WINDS
INCREASE AND BECOME GUSTY ONCE THE PRESSURE GRADIENT TIGHTENS IN
WAKE OF THE DEPARTING AREA OF SURFACE LOW PRESSURE THAT WILL LIFT
NORTHEAST ACROSS CENTRAL AND NORTHEAST LOUISIANA.

FARTHER SOUTH ALONG THE INTERSTATE 30 AND 20 CORRIDOR OF NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS...SNOW ACCUMULATIONS OF ONE TO THREE
INCHES IS EXPECTED...MAINLY NORTH OF A TYLER TEXAS...TO TEXARKANA...
LEWISVILLE AND MAGNOLIA ARKANSAS LINE. LOOK FOR THE SNOW TO BEGIN
TO TAPER OFF FROM WEST TO EAST LATE TONIGHT AS THIS STORM SYSTEM
LIFTS NORTHEAST OUT OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS EVENING AND TONIGHT FOR
SNOWFALL ACCUMULATION REPORTS ACROSS THE AREA.

LAZ001>006-010>014-017>022-TXZ149>153-165>167-261200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1139 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG UPPER LEVEL STORM SYSTEM WILL PROGRESS EAST ACROSS NORTH
TEXAS THIS AFTERNOON AND ACROSS THE REGION THIS EVENING.
MEANWHILE...A WARM FRONT WILL LIFT NORTH AHEAD OF THIS SYSTEM INTO
THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA THIS AFTERNOON.
STRONG LARGE SCALE FORCING AHEAD OF THIS STORM SYSTEM COUPLED WITH
THE STRONG INSTABILITY AT THE SURFACE AND ALOFT NEAR AND NORTH OF
THE FRONT WILL RESULT IN THE POTENTIAL FOR SEVERE THUNDERSTORMS
THIS AFTERNOON OVER PORTIONS OF EXTREME EASTERN TEXAS AND
NORTHCENTRAL LOUISIANA. SEVERE THUNDERSTORMS THAT ARE ROOTED NEAR THE
FRONT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES...WHILE THE STRONGER STORMS NORTH OF
THE FRONT BUT IN THE COOLER SURFACE AIR WILL BE CAPABLE OF
PRODUCING LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
IN THE STRONGER STORMS...WITH SOME CELL TRAINING POSSIBLY
PRODUCING MINOR FLOODING OF LOW LYING...POOR DRAINAGE AREAS.

MUCH COLDER AIR WILL BEGIN TO FILTER SOUTHEAST INTO THE REGION
THIS EVENING...WITH SOME OF THE WRAP AROUND RAINS ASSOCIATED NEAR
THE CENTER OF THIS STORM SYSTEM POSSIBLY CHANGING OVER TO A WINTRY
MIX OF RAIN AND SNOW THIS EVENING AND OVERNIGHT GENERALLY ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH
LOUISIANA ALONG AND NORTH OF A JACKSONVILLE...HENDERSON...AND
CARTHAGE TEXAS...TO STONEWALL AND MONROE LOUISIANA LINE.
HOWEVER...LITTLE IF ANY SNOW ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON ACROSS MAINLY THE
SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA.

15

In the hours before

Special weather statement, Dec 25, 6:57 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CST TUE DEC 25 2012

TXZ138-150-151-251345-
HARRISON-PANOLA-RUSK-
657 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON...PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE...DEBERRY...HENDERSON...MINDEN...PINEHILL AND TATUM...

AT 655 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINDEN...OR 9 MILES SOUTH OF
HENDERSON...MOVING NORTHEAST AT 35 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

20
Local storm report, Dec 25, 10:10 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     HAIL             11 NW LUFKIN            31.45N 94.86W
12/25/2012  E1.00 INCH       ANGELINA           TX   CO-OP OBSERVER

            NICKEL TO QUARTER SIZE HAIL AT OBSERVER RESIDENCE

&&

25
Local storm report, Dec 25, 11:51 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     TSTM WND DMG     LUFKIN                  31.33N 94.73W
12/25/2012                   ANGELINA           TX   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD ROAD IN LUFKIN

&&

25
Local storm report, Dec 25, 11:54 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     CHIRENO                 31.50N 94.35W
12/25/2012                   NACOGDOCHES        TX   LAW ENFORCEMENT

            TREE DOWN ON FM 95

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:39 AM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more28 hr
Dec 25, 5:18 AM CSTSevere Thunderstorm WarningSHVGrant, LaSalle42 min
Dec 25, 11:00 AM CSTSevere Thunderstorm WarningSHVSabine45 min
Dec 25, 11:22 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Red River53 min
Dec 25, 12:37 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Ouachita, Winn53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.